Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone. I was diagnosed 12 years ago with T1 and more recently I'm having problems with hypers. I changed the type of exercise I'm doing and I'm working out longer. It appears that exercise drive me High. I can't figure this out as it never happened before but like I said I changed my exercise and doing it longer. I started some weight lifting and that's really intense but the rest of the exercise I do is aerobic as I was doing before. Do I need to take in certain foods before and/or during and/or after I exercise to stabilize my BG levels? Any advice would be greatly appreciated. Thanks.

 

Loading...

Hi, I do a lot of exercise but I don't lift weights. I do aerobics and biking and walking. You change your exercise and you will change your BG levels. You need to measure your BG levels before exercise and maybe a half hour into your exercise and then again at the end assuming you're exercising for an hour. This will give you some idea of how your BG levels are changing during that period. This way you can adjust your meds accordingly. Now, since your doing more intense workouts, you need to consider taking in drink/food before you exercise and after. Your levels are going high at this time probably because you have low BG going into exercise. When you deplete your BG, the liver kicks and releases glucose and this is what is probably making you high. To stabilize this, take in some protein drink that contains dextrose and it can contain healthy fats. These drinks are made to be easily digested and absorbed. Start with one serving (make a note of how much sugar is in the drink and measure your BG 15 to 20 minutes later and then begin your exercise. Measure BG a half hour later and then again when you finish and see what the difference is. You may want to have another serving of protein drink when your done. This is trial and error but I know that it worked for me. These body building shakes are inexpensive, convenient and the one I take tastes great (chocolate).

 

Reply

Loading...